Alert archive / Indiana / River Flood Warnings in 2010
River Flood Warning 72, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Apr 8, 2010, 11:33 AM EDT for Parke County, Vermillion County, Vigo County, Indiana. It took effect at Apr 10, 2010, 10:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 8, 2010, 11:33 AM EDT (15:33 UTC)
- In effect from
- Apr 10, 2010, 10:00 PM EDT
- Expired
- Apr 9, 2010, 8:07 AM EDT
- In force
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Parke County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Montezuma (MTZI3). The gauge peaked at 10.95 ft at Apr 10, 2010, 8:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 24 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03340500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 8, 11:05 AM EDT, 28 minutes earlier.
Area forecast discussion, Apr 8, 11:05 AM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1105 AM EDT THU APR 8 2010 .UPDATE FOR THE REST OF TODAY... TEMPERATURES HAVE FALLEN INTO THE 40S ACROSS THE ENTIRE FORECAST AREA AS THE COLD FRONT WELL EAST OF US. SATELLITE SHOWS MOSTLY OVERCAST CLOUDS ACROSS OUR REGION AND BROKEN OVER THE WESTERN 2/3 OF ILLINOIS. WITH DAYTIME HEATING AND COLD CYCLONIC FLOW ACROSS OUR REGION WILL SLOW DOWN CLEARING A LITTLE FOR THIS AFTERNOON AND DROP TEMPERATURES A FEW DEGREES ESPECIALLY EAST AND CENTRAL. NO SIGNIFICANT CHANGES TO THE REST OF THE FORECAST. && .AVIATION...FOR 12Z TAFS EARLY THIS MORNING LOW PRESSURE WAS OVER SOUTHERN MICHIGAN. A COLD FRONT EXTENDED FROM THIS SYSTEM ACROSS OHIO AND THEN INTO ALABAMA. MODELS CONCUR THE LOW PRESSURE AND COLD FRONT WILL MOVE STEADILY AWAY FROM INDIANA TODAY...AND THAT BY 12Z FRIDAY AN AREA OF HIGH PRESSURE WILL BE OVER THE MISSISSIPPI VALLEY. THIS PATTERN WILL MAINTAIN A COLD FLOW OVER THE GREAT LAKES INTO LATE TONIGHT...WHICH WILL IN TURN MAINTAIN MVFR CEILINGS THROUGH THEN. LATE TONIGHT THE MVFR CLOUDS WILL SCATTER OUT AND CEILINGS RISE TO NEAR 10 THOUSAND FEET AS FLOW OVER THE LAKES WEAKENS. THIS PATTERN FAVORS VISIBILITIES CONTINUING AT P6SM. IT ALSO FAVORS WIDELY SCATTERED VERY LIGHT SHOWERS DURING THE DAYLIGHT HOURS. THESE SHOULD DISSIPATE ONCE HEATING ENDS. WEST TO NORTHWEST WINDS WILL BE 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS TODAY...THEN DECREASE TO AROUND 5 TO 10 KNOTS AROUND SUNSET. && .DISCUSSION... CHALLENGES TO THE FORECAST INCLUDE TIMING OF THE SHOWERS OUT OF CENTRAL INDIANA AS WELL AS TIMING OF CLEARING AND TEMPERATURES. RADAR TRENDS WERE FOR THE SHOWERS TO END ACROSS ALL BUT PERHAPS THE SOUTHEASTERN MOST PART OF CENTRAL INDIANA BY 12Z THIS MORNING AS THE COLD FRONT EXTENDED FROM AN OCCLUDED LOW NEAR KALAMAZOO SOUTHWEST ACROSS CENTRAL INDIANA AND WAS JUST WEST OF INDIANAPOLIS AT 06Z. MEANWHILE...THE UPPER LEVEL PATTERN FEATURED AN ELONGATED LOW ACROSS NORTHERN ILLINOIS AND INTO WISCONSIN AND SOUTH CENTRAL CANADA. MODELS SAVE THE 12Z WEDNESDAY ECMWF ARE NOT INDICATING ANY AFTERNOON QPF...SO HAVE ENDED POPS ACROSS CENTRAL INDIANA THIS AFTERNOON WITH JUST SOME SMALL MORNING POPS IN THE SOUTHEAST. TEMPERATURES ARE ONLY EXPECTED TO REACH THE UPPER 40S NORTH TO THE MID 50S SOUTH TODAY AS 850 MILLIBAR TEMPERATURES DROP TO MINUS 1 TO MINUS 5 CELSIUS BY 00Z. ALSO...BUFKIT SUGGESTS WIND GUSTS TO 25 MPH TODAY ON THE BACK SIDE OF THE LOW. GFS AND NAM PRETTY CLOSE ON TEMPERATURES TODAY AND SEEM REASONABLE. MEANWHILE...AS THE UPPER LOW BECOMES TIGHTER...IT WILL MOVE TO NEAR SAULT STE MARIE ONTARIO BY 00Z FRIDAY. VERY COLD 500 MILLIBAR TEMPERATURES TO NEGATIVE 26 DEGREES CELSIUS WILL THEN SPREAD ACROSS CENTRAL INDIANA THIS AFTERNOON AND TONIGHT...AND WHEN COMBINED WITH SOME RESIDUAL LOW LEVEL MOISTURE...WILL RESULT IN PLENTY OF AFTERNOON CUMULUS DEVELOPMENT IN ANY SUCKER HOLES IN THE CU FIELD. TONIGHT AND FRIDAY...SURFACE HIGH PRESSURE STARTS TO BUILD IN FROM THE LOWER MISSISSIPPI VALLEY. THIS COMBINED WITH SOME LOW LEVEL DRYING WILL RESULT IN PARTIALLY CLEARING SKIES TONIGHT. HOWEVER...THERE WILL BE ENOUGH OF A SURFACE PRESSURE GRADIENT TO KEEP WINDS UP ENOUGH TONIGHT TO AVOID FROST AS TEMPERATURES DROP TO THE MID 30S FOR OVERNIGHT LOWS. MOS IN FAIR AGREEMENT BUT WENT WITH NOT AS COLD GFS AS CLOUDS WILL LIKELY NOT CLEAR MUCH UNTIL OVERNIGHT...AND WINDS WILL STAY UP ENOUGH. FROM FRIDAY ON...HIGH PRESSURE WILL TAKE OVER ALLOWING FOR A DRY FORECAST WITH TEMPERATURES BACK IN THE 70S BY SATURDAY ACROSS MANY LOCALES AND BY SUNDAY ACROSS ALL OF CENTRAL INDIANA. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && UPDATE...JH PUBLIC...MK AVIATION...KWIATKOWSKI
Hazardous weather outlook, Apr 8, 3:41 AM EDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 341 AM EDT THU APR 8 2010 INZ021-028>031-035>049-051>057-060>065-067>072-090745- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 341 AM EDT THU APR 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) KOCH
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:02 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Putnam, Sullivan, Vigo | 28 min |
| Apr 7, 9:17 PM EDT | Tornado Warning | IND | Hamilton, Hancock, Madison, Marion | 28 min |
| Apr 7, 9:45 PM EDT | Areal Flood Advisory | IND | Brown, Monroe | 3 hr |
| Apr 7, 9:46 PM EDT | Special Weather Statement | IND | Rush | 44 min |
| Apr 7, 10:02 PM EDT | Special Weather Statement | IND | Delaware | 43 min |
| Apr 7, 10:17 PM EDT | Special Weather Statement | IND | Rush | 43 min |
| Apr 8, 12:19 AM EDT | Areal Flood Advisory | IND | Brown, Jackson, Lawrence, Monroe | 3 hr |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Shelby | 21 hr |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 3 days |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 49 hr |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 49 hr |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 3 days |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 68 hr |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Gibson, Knox | 3 days |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 21 hr |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Knox, Sullivan | 23 hr |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Knox, Sullivan | 23 hr |
Nearby
River Flood Warnings in Indiana, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.